Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 21, 2013, 4:02 PM CDT for Nueces County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2013, 4:02 PM CDT (21:02 UTC)
- Expired
- Oct 21, 2013, 6:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 21, 3:23 PM CDT, 39 minutes earlier.
Area forecast discussion, Oct 21, 3:23 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
323 PM CDT MON OCT 21 2013
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...ONGOING DIURNAL
CONVECTION ENHANCED BY A NEARLY STATIONARY SFC TROUGH AXIS LYING
ACROSS THE WESTERN COASTAL BEND WL DIMINISH BY 02Z WITH THE LOSS
OF DIFFERENTIAL HEATING. ONE OR TWO STRONG TO SVR STORMS WL
REMAIN POSSIBLE LATE THIS AFTN/EARLY EVE GIVEN ENHANCED 0-1KM SR
HELICITIES IN THE VCNTY OF THE SFC TROUGH AXIS AND NUMEROUS
OUTFLOWS. ALSO THE OVERAL ENVIRONMENT CONTINUED TO INDICATE
FAVORABLE EFFECTIVE BULK SHEAR VALUES AROUND 35 KT AND CAPES OF
1000-1500 J/KG. THE COLD FRONT WHICH CURRENTLY STRETCHES FROM JUST
NORTH OF DFW TO AROUND JUNCTION IS STILL ON SCHEDULE TO ENTER THE
NRN CWA AROUND MIDNIGHT TNT. IT SHOULD THEN ACCELERATE SEWD
THROUGH THE REMAINDER OF THE CWA DURING THE EARLY MORNING AND PRE-
DAWN HOURS. A NARROW BAND OF MAINLY LIGHT SHOWERS WL BE POSSIBLE
IN ASSCTN WITH THE FRONT. DRYING AND SUBSIDENCE BEHIND THE FRONT
WL QUICKLY ERODE CLOUDS FROM NORTH TO SOUTH BY LATE MORNING/EARLY
TUE AFTN. BASICALLY A TEMP FCST THEREAFTER. GENERALLY LEANEDS TWDS
THE COOLER ENVELOPE OF TEMPS FOR TUE AND ESPECIALLY TUE NIGHT.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...QUIET WEATHER PATTERN STILL
ANTICIPATED THROUGH THE END OF THE WEEK WITH SOME QUESTION ABOUT THE
WEEKEND. PERIOD BEGINS WITH A WEAK SURFACE RIDGE ALONG THE COAST AND
A DRY AIRMASS OVER THE REGION. SUBTROPICAL JET ALOFT WILL PROVIDE
FOR SOME PASSING CIRRUS CLOUDS THURSDAY. A REINFORCING SURFACE RIDGE
SETTLES INTO THE AREA FRIDAY BRIEFLY INCREASING THE WINDS OVER THE
MARINE AREAS. SCEC CONDITIONS WILL BE POSSIBLE. TEMPERATUERS WILL BE
NEAR OR SLIGHTLY BELOW SEASONABLE NORMALS FOR THIS TIME OF YEAR THIS
WEEK. MOISTURE AND HUMIDITY RETURNS FOR THE WEEKEND AS THE SFC RIDGE
SLIDES EAST AND A MID LVL TROUGH MOVES INTO WEST TEXAS. ECMWF
INDICATES A MUCH STRONGER TROUGH THAN THE GFS WITH BETTER CHANCES
FOR RAIN ACROSS OUR NORTHERN CWA. MODEL PERFORMANCE IN THE 6-7 DAY
RANGE HAS NOT BEEN VERY CONSISTENT THE PAST FEW DAYS. AND THUS WILL
HOLD OFF ON THE MENTION OF POPS FOR THE WEEKEND AT THIS TIME
TRENDING CLOSER TO THE GFS SOLUTION. TEMPERATURES ARE EXPECTED TO BE
NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND INTO EARLY NEXT
WEEK WITH INCREASED LEVELS OF HUMIDITY.
&&
.MARINE...WL MAINTAIN THE CURRENT SMALL CRAFT ADVY FOR TUE ACROSS THE
NEARSHORE/OFFSHORE WATERS FOR STRONG POST-FRONTAL NORTH WINDS.
WINDS WL EASE UP LATE IN THE DAY BUT REMAIN AT LEAST IN THE
CAUTION RANGE OVERNIGHT TUE GIVEN THE PERSISTENT CAA AND RESULTING STEEPER
LAPSE RATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 64 79 53 84 59 / 30 10 0 0 0
VICTORIA 57 77 48 81 53 / 30 10 0 0 0
LAREDO 66 81 56 84 56 / 20 10 0 0 0
ALICE 62 79 51 86 55 / 20 10 0 0 0
ROCKPORT 66 78 57 80 62 / 30 10 0 0 0
COTULLA 58 78 47 83 53 / 20 10 0 0 0
KINGSVILLE 66 80 52 84 56 / 30 10 0 0 0
NAVY CORPUS 67 78 60 79 65 / 30 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 3 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
MB/80...SHORT TERM
JM/75...LONG TERMHazardous weather outlook, Oct 21, 5:39 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 539 AM CDT MON OCT 21 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 539 AM CDT MON OCT 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE REGION EARLY TUESDAY MORNING. WITH MODERATE NORTH WIND ACROSS THE NEAR SHORE WATERS SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TUESDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/GW
In the hours before
Special weather statement, Oct 21, 2:31 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 231 PM CDT MON OCT 21 2013 TXZ244>246-212000- ARANSAS-REFUGIO-SAN PATRICIO- 231 PM CDT MON OCT 21 2013 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...REFUGIO AND SAN PATRICIO COUNTIES... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SINTON...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TB
Special weather statement, Oct 21, 2:46 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 246 PM CDT MON OCT 21 2013 TXZ241-243-244-212015- JIM WELLS-NUECES-SAN PATRICIO- 246 PM CDT MON OCT 21 2013 ...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...NUECES AND SAN PATRICIO COUNTIES... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLUNTZER...OR 13 MILES SOUTH OF MATHIS... MOVING EAST AT 15 MPH. PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TB
Local storm report, Oct 21, 3:10 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
310 PM CDT MON OCT 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FUNNEL CLOUD 2 NW TAFT 28.00N 97.41W
10/21/2013 SAN PATRICIO TX FIRE DEPT/RESCUE
PORTLAND FIRE DEPARTMENT AND SAN PATRICIO COUNTY
OFFICIALS REPORT A FUNNEL CLOUD OVER AN OPEN FIELD SOUTH
OF HIGHWAY 181 AND EAST OF 2965.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:51 AM CDT | Small Craft Advisory | CRP | 29 hr | |
| Oct 21, 1:51 PM CDT | Tornado Warning | CRP | Bee, Refugio, San Patricio | 39 min |
| Oct 21, 2:52 PM CDT | Tornado Warning | CRP | San Patricio | 53 min |
| Oct 21, 3:38 PM CDT | Special Marine Warning | CRP | 82 min | |
| Oct 21, 3:47 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 58 min |
| Oct 21, 3:59 PM CDT | Areal Flood Advisory | CRP | Aransas, San Patricio | 61 min |
| Oct 21, 4:45 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 45 min |
| Oct 21, 5:03 PM CDT | Special Marine Warning | CRP | 57 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.